Hi I think there will be many on our site that takes omoprazole ,because I am taking 30mg prednisalone, and they upset my stomache so much ,I am taking two omoprazole a day morning and night to knock back the acid ,I find omoprazole dampens down the acid ,but gives me massive stomache bloating which to me is as bad as having the acid as the bloading is making me feel more breathless ,anyone else find this with omoprazole
Omoprazole : Hi I think there will be... - Lung Conditions C...
Haven’t had issues such as yours. Suggest you speak to your gp (maybe after discussing with your pharmacist) about the problem. There are other medications that work in a similar way, that might not give you the side effects you are experiencing.
I’ve personally been ok
Maybe worth taking a wee note of which foods & drinks you are currently taking and keeping an eye if they possibly effecting?
Possibly also maybe other medications that cause constipation, leading to bloating
Obviously if your still concerned speak to your GP or practice nurse to rule out if anything else going on ( hint think on your foods & drinks as probably first Q asked & you can rule out right away! 🌹
Make sure you take omoprazole 30 Minutes before food, I leave my 2 beside the bed with a glass of water. Bernardine
How long are you taking 30 mg prednisone for?
6 days can't take anymore because of reation I get from them
I'm on omeprazole + hav b for yrs with no probs.it maybe yr inflammation thats causing symptoms? I have ibs and buy buscopan which relived cramps and bloating
perhaps ask to try an alternative…. Lansoprazole works well.
Had problems with omoprazole, so have put them on my allergy list.
have you tried asking your go for gastro resistant prednisolone, they really help me a lot no longer need omeprazole. Xxx
hi Alice. When I have to take steroids, I take Nexium. It’s one a day. I buy the capsules and they are expensive. But they really do help.
There is a class action suit here in the US against Nexium, proven to cause stomach cancer and kidney failure. Try to go "natural".
Is the prednisolone a permanent dose or just the rescue pack flare up dose?
That seems like an awful lot of Omerprazole, what is the mg of your tablet. I only take one 20mg per day. Think you should speak with your doctor x
I usually take one 20mg rhree to four times a week ,when on prednisalone my stomache gets recked ,even though I increased omoprazole still getting upset stomach
hi re omoprazole .. it’s a big no from my stomach I’ve got my ibs under control thanks to many things I’ve altered in diet especially being lactose free and rarely wheat .
But that drug ripped my insides out and I was in agony. though my dr insisted it wasn’t the cause ..bloating and terrible pain .
I know a few people on it who suffer worsening gut problems whilst on that medication, but they assume it’s another cause.. because their g.p. Says it’s to stop gut problems .
I can’t tolerate lots of medication so introduce new things quite scientifically.
I take bio kult for my gut it’s a lifesaver.
The really stupid thing there is that bloating and GI discomfort are considered common side effects of omeprazole. In medical terms, common side effects are those that effect at least 1 in 10 people that are taking a drug, so have to happen a lot to make the list. Your GP could have found that information in about 30 seconds using the BNF, but when you consider the mechanism is to prevent acid production, and therefore interfere with digestive processes, it’s not a leap to realise that it could well have unwanted gastro effects for some people.
With the caveat that I’m not medically qualified. As with Izb1 ’s reply, what dosage of omeprazole is that a day, and if it’s more than usual, have you run it past your doctor first? There are a couple of specific conditions where really large doses are used, but generally speaking, the absolutely maximum dose for most ‘normal’ gastro conditions is 40mg, either as one dose or split morning and night. But it is only on a medic’s advice under the correct circumstances, so if you’re taking more than 20mg a day total, I’d encourage you to speak to a doctor. Aside from obvious side effects, which can include bloating and gastrointestinal discomfort, it’s also always worth keeping in mind that PPIs like omeprazole are not without issues: they are known to cause vitamin deficiencies, be a factor in osteoporosis, and can also mask symptoms of cancer. Without a PPI, I have reflux so severe I routinely have acid coming out of my nose, but using them at higher doses and/or long term is not something to be done without consideration and medical guidance.
I tried to come off this when I had my gall bladder removed but the pain was so bad in between my shoulder blades and chest it really feels like a heart attack and lasts quite a long time, this has happended a few times when stopping taking it, but would really like to stop. I tried slippery elm but it didnt seem strong enough to stop this pain x
Not sure how long you're on prednisone for but I was on 30 mg for over a year (Giant Cell Arteritis) and it messed everything up in my body from my stomach which started to look like I was pregnant, gave me the moon face, the hump on my back and it affected just about everything in my body. About 6 months ago they started me on it again and after about a month I had to stop it because it affected me mentally besides the rage from prednisone. Not sure why you're taking it but I am now on methotrexate and I give myself a shot once a week for my joints and the difference is amazing. I find now in medicine you have to be your own advocate and if something is not working for you go speak with your doctor and maybe they can find something else. Hope things get better for you.
Do you remember 2greys, he came of this and went onto splippery elm but had to adjust the timing, I cant remember everything he said about it but i have considered trying this out myself. I am also on methotrexate . What is the shot you give yourself once per week ? Is this a vitamin x
Methotrexate. It's prescription. I take .6 ml once a week. I couldn't take the pills as they upset my stomach way too much so it's easier with injection once a week. It's used for RA and psoriatic arthritis, which I have. Helps the joints quite a bit. I also get shots in my lower back every 8 to 12 months.
Hi Alice, I used to take omeprazole for acid reflux but I was sure it was making me far more breathless and bloated. I weaned myself off them over a period of months and my breathing was so much better.
Yes, it gives me wind. Much prefer gaviscon.